MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012454-20
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the procedure was to treat a lesion in the right coronary artery.The 4.50x20mm nc trek balloon dilatation catheter (bdc) was advanced to the target lesion and inflated to 16 atmospheres.During removal resistance was met with the 6fr guiding catheter and the balloon appeared deformed.The bdc, guiding catheter, and guide wire had to be removed as one unit.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported difficulty could not be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported difficulty removing the device could not be determined.Returned device analysis noted that the distal end of the balloon was wrinkled.In this case, it is possible that since this is a larger balloon profile, sufficient time was not allowed to fully deflate the balloon before an attempt was made to withdraw the device resulting in the noted wrinkled balloon and interaction with the guiding catheter which subsequently resulted in the reported difficulty removing the device; however, a conclusive cause cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela 00000
CS   00000
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21313981
Report Number2024168-2025-01319
Device Sequence Number8169437
Product Code LOX
UDI-Device Identifier08717648152122
UDI-Public(01)08717648152122(17)261031(10)31103G1
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012454-20
Device Catalogue Number1012454-20
Device Lot Number31103G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer03/17/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR GUIDING CATHETER
Patient SexUnknown